Is sun exposure safe while on Levaquin?

3 answers | Last updated: Oct 10, 2016
Cheeseburgerlvr asked...

Is sun exposure safe while on Levaquin?



Community Answers

Javier s answered...

While you are on Levaquin, exposure to the sun is not safe. You should avoid as much contact as possible with direct sunlight, tanning beds, and sun lamps. Levaquin raises your skin's sensitivity to light, and you will get sunburned.


A fellow caregiver answered...

well i can tell you definitely that that the above answer is 100% accurate. i started taking levaquin a day before a trip to the gulf side of florida (spring time). i put SPF 30 on the fronts of my legs and arms like a moron missed most of the backs. I was two days into taking the lavequin. first sun day was maybe 3 hours total in sun. day 2 was about 4 hours. Got red quite quickly....although i chalked that up to being from the Northeast and really and truly have not had any real sun exposure in about 3 years on my pale skin. Day 3....GOOD GOD. but its not a burn feeling. It's itching! The redness (burns) don't seem that bad to look at. Some inflation of the skin redness...(rashing basically)....but ive seen worse on my body from being in the carribean years ago. But this feeling! it was largely just my legs and arms that caught the sun. For me the big problem has been itching. Sitting her now as I write this it feels like a combination of normal itch, someone snapping a rubber band hard against my skin and being stung by a wasp (which I've felt). I think i now know what crackaddicts feel when they get the itches coming off the drug. I've never done a drug in my life, but DAMN if someone said to me now heres some crack cocaine that will take away the itch in 5 minutes, I'd be hard-pressed to resist it the moment. THe feeling is not all over but in specific spots on arms and legs and near my neck. Its literally been virtually nonstop now for 2 days. slpt a total of 2 hours bc couldnt sleep.. I took aspirin...no help. I got aloe, solarcane...temp relief (about 10 minutes).. Read putting Noxema on helps...it didn't. Now taking Medrol dose pack that is supposed to help but i see negligible difference. Its only been 18 hours on that so far. I write all this is the hopes that ANYONE taking this med steers entirely clear of the sun. THis is horrendous and while the levaquin is out of my system by now, I don't dare to go back out in the sun until this all goes away. I've never had an allergy to anything and never had a burn i couldn't handle. This is another league. DO NOT GO IN THE SUN OR SUFFER THE CONSEQUENCES. let my stupidity be your lesson.


A fellow caregiver answered...

"Hells itch" from.sun exposure....not even a bad burn. I used 2 gallons of.vinegar to just ease the itch.. I have had 5 children natural.. with zero meds & have a very high pain tolerance, but the itch was unbearable. Had me.crying in the shower. Recommend staying out of sunlight all together.